MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN

COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN
Model Number 8817748001
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, leakage from the exit site was observed at the junction of the hub and the catheter shaft.The catheter was explanted and replaced with a similar catheter, no leakage observed in the replacement catheter.It was also stated that the catheter was not repaired, there was no luer adapter issue, and tego was not utilized, no other devices were utilized by the device, there were no other defects or damages found on the product where the leak was observed.There was blood loss of 5ml as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection noted: the catheter appeared intact.A functional evaluation found that the catheter was submerged into a water bath.The ends were clamped, and a syringe was used to inject air to observe leakage.Air bubbles were present at the distal end of the cannula.A small hole was observed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERMCATH
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8300595
Report Number3009211636-2019-00020
Device Sequence Number11028834
Product Code LFJ
UDI-Device Identifier10884521009868
UDI-Public10884521009868
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K871942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2021
Device Model Number8817748001
Device Catalogue Number8817748001
Device Lot Number1613200088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date02/03/2019
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1